Alert archive / Utah / Wind Advisories in 2006

Wind Advisory 22, NWS Salt Lake City, UT

October 20, 2006

NWS Salt Lake City, UT issued this wind advisory at Oct 20, 2006, 3:53 AM MDT. It took effect at Oct 20, 2006, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2006, 3:53 AM MDT (09:53 UTC)
In effect from
Oct 20, 2006, 9:00 AM MDT
Expired
Oct 20, 2006, 6:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 200953
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 AM MDT FRI OCT 20 2006

...WINDY CONDITIONS ACROSS NORTHWEST UTAH TODAY...

.A COLD FRONT MOVING SOUTH ACROSS NORTHERN UTAH WILL RESULT IN
STRONG NORTH TO NORTHWEST WINDS ACROSS NORTHWEST UTAH TODAY. 

UTZ005-201800-
/O.NEW.KSLC.WI.Y.0022.061020T1500Z-061021T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
353 AM MDT FRI OCT 20 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF BOX ELDER
AND TOOELE COUNTIES IN NORTHWEST UTAH. WINDS OF 25 TO 35
MPH...WITH IN EXCESS OF 45 MPH...ARE EXPECTED TO DEVELOP THIS
MORNING BEHIND A PASSING COLD FRONT. THESE STRONG WINDS WILL
LINGER THROUGHOUT THE AFTERNOON BEFORE DIMINISHING BY THIS
EVENING.

STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADS
SUCH AS INTERSTATE 80...INTERSTATE 84 AND HIGHWAY 30. MOTORISTS
TRAVELING THESE HIGHWAYS...PARTICULARLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD BE PREPARED FOR STRONG CROSSWINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 35
MPH...OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 201814
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1214 PM MDT FRI OCT 20 2006

...WINDY CONDITIONS ACROSS NORTHWEST UTAH TODAY...

.A COLD FRONT MOVING SOUTH ACROSS NORTHERN UTAH WILL RESULT IN
STRONG NORTH TO NORTHWEST WINDS ACROSS NORTHWEST UTAH TODAY.

UTZ005-210000-
/O.CON.KSLC.WI.Y.0022.000000T0000Z-061021T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1214 PM MDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF BOX ELDER
AND TOOELE COUNTIES IN NORTHWEST UTAH. STRONG WINDS HAVE ALREADY
BEGUN TO DEVELOP BEHIND A PASSING COLD FRONT...AND THESE ARE
EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45
MPH THIS AFTERNOON. THESE STRONG WINDS WILL LINGER INTO THE EARLY
EVENING HOURS BEFORE DIMINISHING.

STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADS
SUCH AS INTERSTATE 80...INTERSTATE 84 AND HIGHWAY 30. MOTORISTS
TRAVELING THESE HIGHWAYS...PARTICULARLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD BE PREPARED FOR STRONG CROSSWINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 35 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 202205
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 PM MDT FRI OCT 20 2006

...WINDY CONDITIONS ACROSS NORTHWEST UTAH LATE TODAY AND
DEVELOPING IN SOUTHWEST UTAH TONIGHT...

.A COLD FRONT MOVING SOUTH ACROSS CENTRAL UTAH WILL CONTINUE TO
PRODUCE STRONG WINDS ACROSS NORTHWEST UTAH. STRONG NORTH WINDS
WILL ALSO DEVELOP IN SOUTHWEST UTAH OVERNIGHT AND CONTINUE INTO
SATURDAY MORNING.

UTZ019-210600-
/O.NEW.KSLC.WI.Y.0023.061021T0400Z-061021T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
405 PM MDT FRI OCT 20 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
SATURDAY. 

THIS WIND ADVISORY IS FOR THE GAP AREAS IN UTAHS DIXIE.

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE
AFTER 10 PM. WINDS WILL GRADUALLY SHIFT TO THE NORTH OR NORTHEAST
AND INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
LATE THIS EVENING THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ005-210000-
/O.CON.KSLC.WI.Y.0022.000000T0000Z-061021T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
405 PM MDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF BOX ELDER
AND TOOELE COUNTIES IN NORTHWEST UTAH.

NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45
MPH HAVE OCCURRED ACROSS THE SALT FLATS AND GREAT SALT LAKE DESERT.
THESE WINDS WILL CONTINUE LATE TODAY AND GRADUALLY DECREASE THIS
EVENING.

STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADS
SUCH AS INTERSTATE 80...INTERSTATE 84 AND HIGHWAY 30. MOTORISTS
TRAVELING THESE HIGHWAYS...PARTICULARLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD BE PREPARED FOR STRONG CROSSWINDS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 210017
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
617 PM MDT FRI OCT 20 2006

.A DRY COLD FRONT MOVING THROUGH SOUTHERN UTAH WILL BRING STRONG
NORTH WINDS TO SOUTHWEST UTAH OVERNIGHT CONTINUING INTO SATURDAY
MORNING.

UTZ005-210130-
/O.EXP.KSLC.WI.Y.0022.000000T0000Z-061021T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
617 PM MDT FRI OCT 20 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR GREAT SALT LAKE DESERT AND MOUNTAINS IS NO
LONGER IN EFFECT. ALTHOUGH WINDS REMAIN FAIRLY STRONG ACROSS THIS
AREA AS OF 600 PM...THEY ARE EXPECTED TO DIMINISH OVER THE NEXT
HOUR OR SO AND SHOULD END BY MIDNIGHT.

$$

UTZ019-210530-
/O.CON.KSLC.WI.Y.0023.061021T0400Z-061021T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
617 PM MDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM MDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
MDT SATURDAY. 

THIS WIND ADVISORY IS FOR THE AREAS TO THE SOUTH AND WEST OF CANYONS
AND PASSES IN WASHINGTON COUNTY.

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE AFTER
10 PM. WINDS BELOW CANYONS WILL GRADUALLY SHIFT TO THE NORTH OR
NORTHEAST AND INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH LATE THIS EVENING THROUGH SATURDAY MORNING. THESE WINDS WILL
IMPACT THE I-15 CORRIDOR IN WASHINGTON COUNTY.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 19, 8:33 PM MDT, 7 hours 20 minutes earlier.

Area forecast discussion, Oct 19, 8:33 PM MDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
833 PM MDT THU OCT 19 2006

.SYNOPSIS...A SERIES OF PACIFIC WEATHER SYSTEMS WILL SLIDE SOUTHEAST
ACROSS MAINLY NORTHERN AND EASTERN UTAH THROUGH EARLY SATURDAY. HIGH
PRESSURE ALOFT WILL SETTLE OVER THE GREAT BASIN EARLY NEXT WEEK BUT
ANOTHER TROUGH WILL MOVE IN BY MIDWEEK.

&&

.DISCUSSION...FORECAST IN GOOD SHAPE EARLY THIS EVENING INDICATING A
WARMER NIGHT AHEAD THAN RECENT NIGHTS WITH SURFACE HIGH PRESSURE
BREAKING DOWN AND A WARM FRONT APPROACHING. THE WARM FRONT IS RIDING
NORTHWEST FLOW AND MARKS LEADING EDGE OF THE WARM SECTOR OVER THE
PACIFIC NORTHWEST STATES...ASSOCIATED WITH A UPPER TROUGH AND
SURFACE LOW MOVING SOUTHEAST ALONG THE CONTINENTAL DIVIDE OF BRITISH
COLUMBIA AND ALBERTA. LOW WILL BE IN NORTH CENTRAL MONTANA BY 06Z.
AN AREA OF SHOWERS WITH THE WARM FRONT IS MOVING INTO NORTHERN UTAH
ON NORTHWEST FLOW THIS EVENING. COLD FRONT MARKING TRAILING EDGE OF
THE WARM SECTOR IS CREATING THUNDERSTORMS OVER NORTHERN IDAHO THIS
EVENING. THE FRONT REACHES NORTHERN UTAH LATE FRIDAY MORNING. MINUS
6 AIR AT H7 REACHES THE GREAT SALT LAKE BY EARLY FRIDAY AFTER THEN
REACHES -8 OR SO FRIDAY NIGHT. LAKE ENHANCED BANDS OF CONVECTIVE
SHOWERS LIKELY FRIDAY AFTERNOON THROUGH SATURDAY MORNING WITH DEEP
UNIDIRECTIONAL AND COLD NORTHWEST FLOW IN PLACE. LOW LEVEL
DIRECTIONAL SHEAR INCREASES SATURDAY WITH THE UPPER LEVEL FRONT
SHIFTING EAST OF UTAH...WITH LOW LEVEL STATIC STABILITY INCREASING
AS A RESULT. NAM IS GENERATING .5 TO .9 INCHES OF WATER OVER THE
NORTHERN UTAH MOUNTAINS THROUGH MIDDAY SATURDAY.

&&

.AVIATION...CEILINGS EXPECTED TO BE STEADY NEAR 5K AGL AT KSLC
THROUGH 09.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 19, 9:07 PM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 PM MDT THU OCT 19 2006

UTZ001>021-WYZ021-201300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
907 PM MDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

RAIN AND SNOW WILL DEVELOP ACROSS THE WASATCH AND WESTERN UINTA
MOUNTAINS OVERNIGHT. A FEW INCHES OF SNOW WILL ACCUMULATE...WITH THE
SNOW LEVEL NEAR 8000 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL PUSH SOUTH ACROSS UTAH ON FRIDAY. THE COLDER
AIRMASS WILL BRING RAIN SHOWERS...WITH MOUNTAIN SNOW SHOWERS...TO
NORTHERN UTAH FRIDAY. SCATTERED LAKE EFFECT SHOWERS...AND
POSSIBLE THUNDERSTORMS...ARE LIKELY SOUTH AND SOUTHEAST OF THE
GREAT SALT LAKE FOR FRIDAY AFTERNOON AND FRIDAY NIGHT.

BREEZY NORTH WINDS WILL DEVELOP IN ALL AREAS...ALONG WITH COLDER
CONDITIONS FRIDAY NIGHT AND SATURDAY. LOCAL STRONG WINDS WILL DEVELOP
LATE SATURDAY NIGHT THROUGH SATURDAY MORNING FOR THE EAST SLOPES
OF THE WASATCH PLATEAU AND THE CANYONS OF SOUTHWEST AND SOUTH-
CENTRAL UTAH.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:57 AM MDTSnow AdvisorySLC16 hr
Oct 20, 4:05 PM MDTWind AdvisorySLC17 hr

Nearby

Wind Advisories in Utah, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.